MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH MINI BC S-TAK 2.4X 8.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH MINI BC S-TAK 2.4X 8.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Health Effect - Clinical Code Reaction (2414)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient who underwent a scapho-lunate ligament repair surgery in the wrist on (b)(6) 2018 developed in (b)(6) 2019 pain in the left wrist.A biopsy was performed and a foreign body reaction, probably caused by the suture which is attached to the anchor, was identified.It was further reported that lytic areas (holes) have been formed at the site of the inserted anchor which may lead to an arthritis in the future.Update 07-oct-2020: further information was provided that the pain was found on (b)(6) 2019 and that the initial surgery was also performed by the same surgeon.A follow up surgery was performed on (b)(6) 2019.The surgeon removed the suture material and the remaining fragments of the anchor.An biopsy was done and the samples were sent to histology and showed that the patient had a tissue reaction to some foreign material.The reaction was most likely caused by the fiberwire suture as traces of the suture material were found in the macrophages.The patient had to visit the hospital and some stiffness in the wrist on flexion/extension remained but pain was gone and the patient has been discharged.

Brand Name
SUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10666754
Report Number1220246-2020-02224
Device Sequence Number2990881
Product Code MAI
UDI-Device Identifier00888867010147
UDI-Public00888867010147
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberSUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Device Catalogue NumberAR-1322BCNF
Device Lot Number10148818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;